22 years old, 21 at time of varicoceletomy
pre surgery testosterone in the 300's post surgery high of 468
On March 2nd 2010 I had a varicoceletomy on my left testicle with a grade three varicocele. On all my pre-surgery LH tests, my LH levels cosnistently came back around 2 in a 2 to 9 reference range. In early May approximately 2 months after my surgery, one day my right testicle started hurting and grew puffy over time. It ached almost exactly like my varicocele did. I have gone back to my doctor several times since the ache and puffyness of my right testicle started. He is a urologist who specialize in sexual disfunction, and he claims that the puffyness is from my testicle being irrirated. After the varicoceletomy my LH levels have come back consistently higher than they were pre-surgery (as well as testosterone levels). He believes the puffy testicle is from the following reasoning:
Before the surgery the blood circulation to my testicles was so poor that my pituitary gland gave up on producing Lutenizing hormone becasue my testicles did not respond to it.
Now that the circulation to my testicles has been improved, my pituitary gland is waking up, becasue LH is effective again. Therefore my LH levels are increasing.
Because of the increasing LH level, my testicles are having to work harder than they have had to in a long time. My testicles are "irriated" from having to work so much harder, so they are getting puffy with "irritation"
Its now mid october and my right testicle is still puffy. I even have gone to another urologist to get it checked on, and this urologist thought there could of been an infection, i took the anti-biotics and nothing changed.
Could my surgeon be correct, that my testicle is puffy because of rising LH? He still claims that my testosterone levels could continue to improve up to two years after the surgery....maybe since I am young?
I have looked all over the internet for any evidence to support this theory. I have not been able to find anything at all. Does anyone have any comments on this?